MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when the package was opened, it was noticed that the loop was loose and fluffed already.There was no backup device available.No delay or patient injury reported.
 
Additional Manufacturer Narrative
One 7210080 sterile bone tendon bone 20mm continuous loop endobutton used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.There was no relationship confirmed between the reported event and the device.There is no objective evidence to suggest a direct link between the symptoms and product used during the procedure.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use which includes specific instructions, recommendations and precautionary statements for proper use of product.Finesse and care is necessary with handling this product.The nature of the filament fiber is extremely fine.The product is subject to fluffing upon removal from the package.Risk management documentation defines this condition as a perceived flaw.There is no detriment to safety, efficacy or design intent.If objective evidence or relevant information becomes available to assist with evaluation the complaint will certainly be revisited.This was considered an isolated occurrence as there have been no other complaints affiliated with this lot.Product met specifications upon release to distribution.Complaint history review found no other reports for this lot.

Brand Name
ENDBUTN CL BTB STERILE 20MM BOX OF 1
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8923310
Report Number1219602-2019-01004
Device Sequence Number1904129
Product Code MBI
UDI-Device Identifier03596010001214
UDI-Public03596010001214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Catalogue Number7210080
Device Lot Number50759299
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1